Alert archive / Alabama / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 26, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Mar 9, 2003, 7:08 AM CST for Wilcox County, Alabama. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 9, 2003, 7:08 AM CST (13:08 UTC)
- Expired
- Mar 9, 2003, 7:45 AM CST
- In force
- 37 min
- Issued by
- NWS Mobile, AL
- Area
- Counties, with a storm outline in the text
County Wilcox County, AL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 1.1 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1230 m above ground
- 0-6 km bulk shear
- 85 kt
- 0-1 km storm-relative helicity
- -195 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMOB 091308 SVRMOB ALC131-091345- /NEW.KMOB.SV.W.ETN#.0303091308Z-0303091345Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 708 AM CST SUN MAR 9 2003 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WILCOX COUNTY IN SOUTH CENTRAL ALABAMA * UNTIL 745 AM CST * AT 708 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 2 MILES NORTHWEST OF ESTELLE...MOVING EAST AT 60 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SNOW HILL...FURMAN BY 715 AM CST STRONG DAMAGING WIND...LARGE HAIL...AND HEAVY RAIN ARE LIKELY WITH THIS STORM. IF IN THE PATH OF THIS STORM...TAKE COVER IN A STURDY SHELTER UNTIL THE STORM HAS PASSED. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3209 8729 3191 8728 3202 8645 3220 8650
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 9, 2:35 AM CST, 4 hours 33 minutes earlier.
Area forecast discussion, Mar 9, 2:35 AM CST, 4 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 235 AM CST SUN MAR 9 2003 SHORT TERM...SURFACE FRONT WAS JUST OFFSHORE AT 1 AM. FRONT WILL CONTINUE TO BE FOCUS FOR SHOWERS AND THUNDERSTORMS AS IT MEANDERS OVER THE NEARSHORE WATERS...POSSIBLY JUST MOVING INLAND BEFORE NEXT COLD FRONT ARRIVES LATER TODAY. H5 FLOW ZONAL SO WONT BE MUCH OF A PUSH TO EITHER FRONT UNTIL UNTIL H5 WAVE SEEN IN THE WATER VAPOR AND RUC DATA ARRIVES THIS AFTERNOON TO PUSH THE MESS OUT OF HERE. MAY BE A FEW STRONG OR POSSIBLY SEVERE STORMS THIS MORNING...LIKELY HAIL IN THE ELEVATED STORMSA NORTH OF THE WARM FRONT...ALTHOUGH MID LEVEL TEMPERATURES ARE NOT ALL THAT COOL. A CHANCE OF RAIN OVER FORECAST AREA UNTIL AFTER COLD FRONT PASSES. CLOUDS SHOULD THIN OUT AFTER H7 TROF PASSES LATE THIS AFTERNOON. MORE THAN ONE DAY OF NICE WEATHER FOR A CHANGE...SHOULD BE OK THROUGH WEDNESDAY...COOL NIGHTS AND MILD AFTERNOONS. MAY NEED TO CONTINUE DENSE FOG UNTIL THROUGH MID MORNING...H5 TROF AND VORT MAX MOVING ACROSS LOUISIANA MAY PROVIDE ENOUGH LOW LEVEL VERTICAL MOTION TO IMPROVE THE VISIBILITY...AT LEAST NORTH OF THE WARM FRONT. WILL NOT VARY MUCH FROM GUIDANCE TEMPERATURES. EXTENDED...NO CHANGES. FIRE...NO CONCERNS TODAY...WILL BEGIN TO DRY OUT TUESDAY WITH AFTERNOON HUMIDITY DROPPING BELOW 40 PERCENT. MARINE...WINDS WILL LIKELY STAY BELOW CAUTION LEVELS AS THE COLD FRONT CROSSES THE COASTAL WATERS THIS EEVENING. NOT EXPECTING ANY MAJOR PROBLEMS OVER THE MARINE AREA WITH REGARD TO WINDS AND SEAS...WILL KEEP FOG IN FOR THIS MORNING. PRELIMINARY NUMBERS... MOB TB 072/049 068/046 074 117-0 PNS TB 072/052 068/049 072 11810 DTS TB 071/053 069/052 070 11810 GZH TB 072/045 068/041 073 11610 2RO TB 069/041 065/039 072 11500 61A TB 071/044 067/040 073 11610 .MOB... AL...NONE. FL...NONE. MS...NONE.
Hazardous weather outlook, Mar 9, 6:00 AM CST, 1 hour 8 minutes before
ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-091800- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE A 600 AM CST SUN MAR 9 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INLAND SOUTHEAST MISSISSIPPI... SOUTHWEST ALABAMA...AND THE WESTERN FLORIDA PANHANDLE. .DAY ONE...(TODAY AND TONIGHT) A WARM FRONT WAS DRIFTING INLAND THIS MORNING AS AN UPPER LEVEL DISTURBANCE APPROACHES FROM THE WEST. NUMEROUS SHOWERS AND THUNDERSTORMS THIS MORNING WILL TAPER OFF LATER THIS AFTERNOON. A FEW STORMS MAY BE SEVERE WITH LARGE HAIL...MAINLY THIS MORNING. .DAYS TWO THROUGH SEVEN...(MONDAY THROUGH SATURDAY) NO SEVERE WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...STORM SPOTTERS AND HAM RADIO OPERATORS MAY BE REQUIRED TODAY.
In the hours before
Special weather statement, Mar 9, 1:17 AM CST, 5 hours 51 minutes before
ALZ064-FLZ002-004-006-090830- THUNDERSTORM ADVISORY NATIONAL WEATHER SERVICE MOBILE AL 117 AM CST SUN MAR 9 2003 ...THUNDERSTORM ADVISORY FOR SOUTHWEST ALABAMA AND NORTHWEST FLORIDA UNTIL 230 AM CST... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WERE OCCURRING MOSTLY OVER THE ADJACENT COASTAL WATERS OF NORTHWEST FLORIDA AND SOUTHWEST ALABAMA EXTENDING INLAND TO ABOUT 30 MILES...MOVING EAST AT 40 MPH. STRONG GUSTY WINDS UP TO 30 TO 45 MPH...DANGEROUS CLOUD TO GROUND LIGHTNING...AND SMALL TO MEDIUM SIZE HAIL WILL BE LIKELY WITH SOME OF STRONGER STORMS MOVING NEAR THE IMMEDIATE COAST DURING THE NEXT 1 TO 2 HOURS. ISOLATED CASES OF DAMAGING WINDS AND LARGE HAIL WILL ALSO COULD BE POSSIBLE WITH SOME OF THE STRONGER THUNDERSTORMS THROUGHOUT THE MORNING HOURS. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS IF THREATENING WEATHER IS APPROACHING YOUR AREA.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 9, 12:20 AM CST | Special Marine Warning | MOB | 55 min | |
| Mar 9, 1:27 AM CST | Special Marine Warning | MOB | 63 min | |
| Mar 9, 5:44 AM CST | Severe Thunderstorm Warning | MOB | Mobile | 46 min |
| Mar 9, 6:28 AM CST | Severe Thunderstorm Warning | MOB | Baldwin | 32 min |
| Mar 9, 7:14 AM CST | Special Marine Warning | MOB | 61 min | |
| Mar 9, 8:26 AM CST | Severe Thunderstorm Warning | MOB | Butler, Crenshaw | 34 min |
| Mar 9, 8:43 AM CST | Severe Thunderstorm Warning | MOB | Baldwin, Escambia | 62 min |
| Mar 9, 8:48 AM CST | Severe Thunderstorm Warning | MOB | Conecuh | 27 min |
| Mar 9, 9:02 AM CST | Severe Thunderstorm Warning | MOB | Wilcox | 28 min |
| Mar 9, 9:16 AM CST | Severe Thunderstorm Warning | MOB | Covington | 44 min |
| Mar 9, 10:01 AM CST | Severe Thunderstorm Warning | MOB | Covington | 29 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.